I have been feeling lately leg pains, strong heart beats and tiredeness, with a slight weight loss. My TSH dropped from 0.7 to 0.3 (normal range 0.4-4.2) so it seems that I am slightly overmedicated. I decreased my levo dose by 50 mcg and after 6 weeks TSH is 0.81. Symptoms disappeared but my legs are still occasionally slightly achy. I am now 8 weeks after change of dose. Should I simply be more patient and give my body more time to adjust? (vit d and b12 are fine, I am 74, with Hashimoto). Thanks
can symptoms persist although tsh back to normal? - Thyroid UK
Yes, of course they can. Because symptoms have nothing to do with TSH. TSH doesn't make you feel anything. It's low T3 that causes symptoms. If you reduced your levo, you will have reduced your FT3, and that's what's making you feel bad. As the others said, you should not be dosing by the TSH because it's a very bad indicator of thyroid status. And dosing to keep it in range is the huge mistake that most doctors make.
Thanks for your reply. On the contrary, following reduction of my dose my symptoms are gone, apart from leg cramps which have greatly improved but not completely , tha's why I posted my question. I guess I'll give it more time.
my mistake, sorry...
A TSH doesn't indicate that you are overmedicated. Decreasing/increasing a dose by 50mcg is too high and it should always be 25mcg either increase/decrease.
A TSH of 1 or less is perfectly acceptable. It is the Free T4 and Free T3 which is more important to test and these are rarely taken.
Shaws if your TSH is suppressed and T4 is slightly out of range but T3 is the very top of the range is a person over medicated? Guess what I’m asking is, is there a point when T4 can be over range as long as T3 is in range? If that makes sense?
Eldarit sorry for hijacking your post, but it raised a question hope you don’t mind. 😜